MAUDE Adverse Event Report: GENICON, INC. GENISTRONG; SPECIMEN RETRIEVAL BAG

GENICON, INC. GENISTRONG; SPECIMEN RETRIEVAL BAG
Model Number 550-000-003
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This reportable incident was identified during a review of complaints received between october 2017 and december 2019.No sample was provided for evaluation.Without a physical evaluation of the device, it is not possible to determine the origination point of the bag break or the root cause of the bag break.
 
Event or Problem Description
During a lap cholectomy, the genicon specimen bag was used through a 12mm lap port.The gallbladder was collected with the bag.The correct technique was used to close the bag.The port was pulled out of the patient.The genicon bag was being pulled out of the patient by the string when it was torn in half.The gallbladder had several small and large stones in it which then were scattered back into the abdomen of the patient and throughout the layers of tissue of the abdominal wall.A picture of the broken device inside the abdomen is available.

Brand Name
GENISTRONG
Common Device Name
SPECIMEN RETRIEVAL BAG
Manufacturer (Section D)
GENICON, INC.
6869 stapoint ct.
suite 114
winter park, fl
MDR Report Key10243042
Report Number3002590791-2020-20029
Device Sequence Number535843
Product Code GCJ
UDI-Device Identifier00877972004004
UDI-Public(01)00877972004004(10)I8828(11)170911(17)200910
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2020
Device Model Number550-000-003
Device Lot NumberI8828
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1